Thanks for posting. It sounds as if you’re having a difficult time trying to control your weight gain following your breast cancer treatment.
It’s not uncommon for women to report weight gain, which can happen for a number of reasons. Tamoxifen can cause menopausal symptoms and the ability to exercise may be limited, particularly if you’re feeling low. However, exercise can be beneficial in helping to maintain a healthy weight and improve your mood.
It’s important you speak to your breast care nurse or GP, who may be able to arrange support for your low mood and help with diet advice. Very low-calorie diets are not usually the healthiest way to lose weight or maintain weight loss. Your GP could also talk to you about a suitable diet regime, possibly with a slimming club, such as Slimming World or Weight Watchers.
The NHS have some useful resources with some strategies which may help with your emotional needs.
At Breast Cancer Now, we offer a range of free supportive services that you might be interested in. For more details about all of these services, please see the information on the link, or call our free helpline.
Some online courses have been set up while face to face services are suspended.
Many people are surprised at how emotional they feel when their treatment finishes.Adapting to life after treatment can be difficult and often the need for information and support continues. You may be interested in our resources that are particularly for those who have come to the end of their main hospital treatment. These are known as our Moving forwardservices and include our Moving Forward resource pack.
We are also currently providing an Moving Forward online course. The course is open to people who have had a primary breast cancer diagnosis and have finished their hospital-based treatment within the last two years. You can find out more and register for the programme on our website.
Talking to someone who has had a similar experience can be helpful and our Someone Like Me service can arrange for one of our volunteers to talk to you by email or telephone. Our volunteers have had a personal experience of breast cancer and are trained to provide support.
Hi my name is Lynn23 from Edinburgh. Before my BC diagnosis I lost 2.5 stone on the Cambridge 1-1 diet. Since my op and completing radiotherapy my appetite has increased and I have gained weight. Not sure if it’s my meds (tamoxifen) or feeling so low that has me eating more. I would like to restart the 1-1 diet (800 calories) but not sure if it’s too soon. Completed my treatment in May 2021. Can you please advise?